Drug-induced prolonged corrected QT interval in patients with methadone and opium overdose

Soroosh, D. and Neamatshahi, M. and Zarmehri, B. and Nakhaee, S. and Mehrpour, O. (2019) Drug-induced prolonged corrected QT interval in patients with methadone and opium overdose. Substance Abuse: Treatment, Prevention, and Policy, 14 (1).

[img] Text
Drug-induced prolonged corrected QT interval in patients.pdf

Download (334kB)

Abstract

Background: Iran is a country with the highest rate of opioid addiction in the world. The most commonly used opioid in Iran is opium, and methadone is in second place. The trend of drug use has changed from opium to methadone from 2006 to 2011. Presence of a large number of addicted people and methadone maintenance therapy clinics make methadone readily available in Iran. Therefore, evaluation of the epidemiological characteristic of methadone toxicity and its effects on the heart is essential. Methods: In This cross-sectional, retrospective, descriptive, analytical study all patients with methadone or opium toxicity who had been admitted to Vasei hospital, Sabzevar, Iran, during the years 2015 and 2016 were included, and their records were evaluated. Demographic data, addiction history, underlying diseases, and the outcome of admission were recorded. Then, corrected QT interval (QTc) of the first ECG of the patients after admission was evaluated. Results: The Majority of toxicities occurred in those above 30 years of age (71.4), who lived in cities (62.8), and were married (69.2). A positive history of addiction was considerably higher in the opium group (72.3 versus 43.3). There was no significant difference regarding QTc prolongation between patients with methadone and opium toxicity (p = 0.3). Conclusion: QTc prolongation is one of the adverse effects of methadone or opium overdose. It seems that significant QTc prolongation is not uncommon among patients with opium overdose. © 2019 The Author(s).

Item Type: Article
Additional Information: Cited By :1 Export Date: 16 February 2020 Correspondence Address: Zarmehri, B.; Department of Emergency Medicine, Faculty of Medicine, Mashhad University of Medical SciencesIran; email: zarmehrib@mums.ac.ir
Uncontrolled Keywords: Corrected QT interval Methadone Opium Overdose narcotic analgesic agent opiate adult chemically induced cross-sectional study drug overdose female human Iran long QT syndrome male retrospective study risk factor young adult Analgesics, Opioid Cross-Sectional Studies Humans Retrospective Studies Risk Factors
Subjects: QV pharmacology
Divisions: Mashhad University of Medical Sciences
Depositing User: mr lib1 lib1
Date Deposited: 27 Jun 2020 05:41
Last Modified: 27 Jun 2020 05:41
URI: http://eprints.mums.ac.ir/id/eprint/18663

Actions (login required)

View Item View Item